Does Switching to Another Antipsychotic in Patients With Clozapine-Associated Granulocytopenia Solve the Problem? Case Series of 18 Patients


COŞAR B. , TANER M. E. , Eser H. Y. , ALTINÖZ A. E. , Tarhan R.

JOURNAL OF CLINICAL PSYCHOPHARMACOLOGY, vol.31, no.2, pp.169-173, 2011 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 2
  • Publication Date: 2011
  • Doi Number: 10.1097/jcp.0b013e31820e3d9d
  • Title of Journal : JOURNAL OF CLINICAL PSYCHOPHARMACOLOGY
  • Page Numbers: pp.169-173
  • Keywords: clozapine, agranulocytosis, prolongation, schizophrenia, olanzapine, quetiapine, antipsychotic, OLANZAPINE-INDUCED NEUTROPENIA, RISPERIDONE-INDUCED LEUKOPENIA, INDUCED AGRANULOCYTOSIS, REVERSIBLE NEUTROPENIA, PROLONGATION, SAFE

Abstract

Clozapine is a well-known drug that is used in treatment-resistant schizophrenia, but granulocytopenia, which may lead to a potentially fatal condition such as agranulocytosis, limit its use. The question about which antipsychotic should be used after a diagnosis of clozapine-associated granulocytopenia is difficult to answer, because antipsychotics other than clozapine may also have hematologic toxicity, or they may prolong clozapine-associated granulocytopenia. In this study, we aimed to find out the incidence of clozapine-associated granulocytopenia in our treatment sample and discuss suitable antipsychotic drug options in terms of hematologic toxicity, for management of clozapine-associated granulocytopenia.